Does Amoxicillin Make You Tired?

Summary: There’s no evidence that amoxicillin makes a person tired. In fact, while it’s rare, amoxicillin can actually cause insomnia. The body mobilizes your resources to, first and foremost, fight the infection. That’s the most likely explanation for being tired while fighting an infection.

Dear Curtis: This is more out of curiosity but I’m taking Amoxicillin for an infection in my lungs. But, I’ve noticed that ever since I’ve started taking the Amoxicillin I’m more tired than usual. I don’t know whether to chalk this up to the infection or the amoxicillin?

If I were a betting man my money would be on the infection.

I’ve dispensed a lot of amoxicillin over the years and it has it’s fair share of side effects. But drowsiness or tiredness isn’t one of them.

Studies Saayyy…

In fact, according to clinical studies performed on amoxicillin there can be rare central nervous system side effects associated with amoxicillin. But drowsiness wasn’t among them. What did happen (again, this was very rare) was actually insomnia.

So, if anything it’s likely to be insomnia – not drowsiness.

Your Body’s Response To Infection

Remember, when your body is fighting an infection it essentially is using all it’s resources and energy to do that. That’s one of the reasons why folks can get knocked flat on their back during an illness. The body’s energy stores are all being directed towards helping you beat whatever bacteria is attacking you.

In short, it’s highly unlikely that the amoxicillin has anything to do with your drowsiness.

Listen to your body, get some rest and make sure to finish the full course of amoxicillin.